Une nouvelle classe d'espaces de Banach vérifiant le théorème de Grothendieck
Annales de l'Institut Fourier, Volume 28 (1978) no. 1, pp. 69-90.

Let W be a 1 -space, and let R be an infinite dimensional reflexive subspace of W. We show that the quotient W/R satisfies Grothendieck’s theorem, i.e. that every operator from W/R into a Hilbert space is 1-absolutely summing; besides, W/R is not a 1 -space. This provides a negative answer to a question of Lindenstrauss-Pełczyński and to a similar question of Grothendieck.

Soit W un espace 1 et soit R un sous-espace réflexif de dimension infinie de W. Nous montrons que le quotient W/R vérifie le théorème de Grothendieck, c’est-à-dire que tout opérateur de W/R dans un espace de Hilbert est 1-sommant; par ailleurs, W/R n’est pas un espace 1 . Cela permet de répondre négativement à une question de Lindenstrauss-Pełczyński ainsi qu’à une question similaire de Grothendieck.

@article{AIF_1978__28_1_69_0,
     author = {Pisier, Gilles},
     title = {Une nouvelle classe d'espaces de {Banach} v\'erifiant le th\'eor\`eme de {Grothendieck}},
     journal = {Annales de l'Institut Fourier},
     pages = {69--90},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {28},
     number = {1},
     year = {1978},
     doi = {10.5802/aif.681},
     mrnumber = {58 #7041},
     zbl = {0363.46019},
     language = {fr},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.681/}
}
TY  - JOUR
TI  - Une nouvelle classe d'espaces de Banach vérifiant le théorème de Grothendieck
JO  - Annales de l'Institut Fourier
PY  - 1978
DA  - 1978///
SP  - 69
EP  - 90
VL  - 28
IS  - 1
PB  - Imprimerie Louis-Jean
PP  - Gap
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.681/
UR  - https://www.ams.org/mathscinet-getitem?mr=58 #7041
UR  - https://zbmath.org/?q=an%3A0363.46019
UR  - https://doi.org/10.5802/aif.681
DO  - 10.5802/aif.681
LA  - fr
ID  - AIF_1978__28_1_69_0
ER  - 
%0 Journal Article
%T Une nouvelle classe d'espaces de Banach vérifiant le théorème de Grothendieck
%J Annales de l'Institut Fourier
%D 1978
%P 69-90
%V 28
%N 1
%I Imprimerie Louis-Jean
%C Gap
%U https://doi.org/10.5802/aif.681
%R 10.5802/aif.681
%G fr
%F AIF_1978__28_1_69_0
Pisier, Gilles. Une nouvelle classe d'espaces de Banach vérifiant le théorème de Grothendieck. Annales de l'Institut Fourier, Volume 28 (1978) no. 1, pp. 69-90. doi : 10.5802/aif.681. https://aif.centre-mersenne.org/articles/10.5802/aif.681/

[1] A. Dvoretzky, Some results on convex bodies and Banach spaces, Proc. Symp. on Linear Spaces, Jerusalem 1961. | MR: 25 #2518 | Zbl: 0119.31803

[2] A. Dvoretzky et C.A. Rogers, Absolute and unconditional convergence in normed linear spaces, Proc. Nat. Acad. Sci. (U.S.A.), 36 (1950), 192-197. | MR: 11,525a | Zbl: 0036.36303

[3] A. Grothendieck, Résumé de la théorie métrique des produits tensoriels topologiques, Bol. Soc. Matem., Sao Paulo, 8 (1956), 1-79. | MR: 20 #1194 | Zbl: 0074.32303

[4] M.I. Kadec et A. Pelczynski, Bases, lacunary sequences and complemented subspaces in the spaces Lρ, Studia Math., 21 (1962), 161-176. | MR: 27 #2851 | Zbl: 0102.32202

[5] J.L. Krivine, Théorèmes de factorisation dans les espaces réticulés, Séminaire Maurey-Schwartz 73-74, Exposé 22-23. | Numdam | Zbl: 0295.47024

[6] J. Lindenstrauss, The geometric theory of the classical Banach spaces, Actes Congrès intern. Math., Nice (1970), Gauthiers-Villars, Paris, tome 2 p. 365-372. | MR: 54 #13537 | Zbl: 0224.46032

[7] J. Lindenstrauss et A. Pelczynski, Absolutely summing operators in Lρ spaces and their applications, Studia Math., 29 (1968), 275-326. | MR: 37 #6743 | Zbl: 0183.40501

[8] J. Lindenstrauss et H.P. Rosenthal, Automorphisms in cϑ, l1 and m, Israel J. Math., 7 (1969), 227-239. | MR: 40 #3273 | Zbl: 0186.18602

[9] J. Lindenstrauss et H.P. Rosenthal, The Lρ spaces, Israel J. Math., 7 (1969) 325-349. | MR: 42 #5012 | Zbl: 0205.12602

[10] J. Lindenstrauss et M. Zippin, Banach spaces with sufficiently many Boolean algebras of projections, Journal Math. Anal. and Appl., 25 (1969), 309-320. | MR: 38 #4964 | Zbl: 0174.17103

[11] J.L. Lions et J. Peetre, Sur une classe d'espaces d'interpolation, Publ. Math. I.H.E.S., 19 (1963), 5-68. | Numdam | MR: 29 #2627 | Zbl: 0148.11403

[12] B. Maurey, Une nouvelle démonstration d'un théorème de Grothendieck, Séminaire Maurey-Schwartz 73-74, exposé 22. | Numdam | Zbl: 0262.47014

[13] B. Maurey, Théorèmes de factorisation pour les opérateurs à valeurs dans un espace Lρ, Astérisque, Soc. Math. France, (1974) n° 11. | MR: 49 #9670 | Zbl: 0278.46028

[14] B. Maurey et G. Pisier, Séries de variables aléatoires vectorielles indépendantes et propriétés géométriques des espaces de Banach, Studia Math., 58 (1976), 45-90. | MR: 56 #1388 | Zbl: 0344.47014

[15] A. Pelczynski, p-integral operators commuting with group representations and examples of quasi p-integral operators which are not p-integral, Studia Math., 33 (1969), 63-70. | MR: 39 #6125 | Zbl: 0189.43701

[16] A. Pietsch, Absolute p-summierende Abbildungen in normierten raümen, Studia Math., 28 (1967), 333-353. | MR: 35 #7162 | Zbl: 0156.37903

[17] H.P. Rosenthal, On injective Banach spaces and the spaces L∞(µ) for finite measures µ, Acta Math., 124 (1970), 205-248. | MR: 41 #2370 | Zbl: 0207.42803

[18] H.P. Rosenthal, On subspaces of Lp, Annals of Math., 97 (1973), 344-373. | MR: 47 #784 | Zbl: 0253.46049

[19] W. Rudin, Trigonometric series with gaps, Journal Math. Mech., 9 (1960), 203-227. | MR: 22 #6972 | Zbl: 0091.05802

[20] A. Tonge, Banach algebras and absolutely summing operators, Math. Proc. Cambridge Phil. Soc., 80 (1976), 465-473. | MR: 55 #11071 | Zbl: 0338.46040

[21] N.Th. Varopoulos, A theorem on operator algebras, Math. Scand., 37, (1975), 173-182. | MR: 53 #1295 | Zbl: 0337.46041

Cited by Sources: